A solution of the initial value problem for half-infinite integrable lattice systems

Common, Alan K. (1992) A solution of the initial value problem for half-infinite integrable lattice systems. Inverse Problems, 8 (3). pp. 393-408. ISSN 0266-5611. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


In previous studies solutions of a number of half-infinite nonlinear lattice systems were constructed from continued fraction solutions to corresponding Riccati equations. A method for linearizing the Kac-Van Moerbeke lattice equations was reconstructed and extended to the discrete nonlinear Schrodinger equation, relativistic Toda lattice equations as well as other examples. This approach demonstrated the important role played by the boundary condition at the finite end and solutions were obtained for given behaviour of this end with time. Here the initial value problem will be solved, i.e. we will obtain solutions of these half-infinite lattice equations corresponding to prescribed values at t = 0. Such solutions were obtained for the Kac-Van Moerbeke lattice through studying the time behaviour of continued fractions related to Jacobi matrices and the corresponding 'hamburger moment problem'. A similar approach is used here and we find for the discrete nonlinear Schrodinger equation that the continued fractions which arise are related to the 'trigonometric moment problem'. We also consider the discrete modified KdV equation, relativistic Toda lattice and discrete-time Toda lattices and in these cases T-fractions, which are related to the 'strong Stieltjes moment problem', are used to solve the initial value problem.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Q Science > QC Physics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: A. Xie
Date Deposited: 01 Nov 2009 00:05
Last Modified: 14 May 2014 14:41
Resource URI: https://kar.kent.ac.uk/id/eprint/23270 (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year